Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jul, 1966, Volume 34, Issue 3

Simplification of Economic Models<563:SOEM>2.0.CO;2-1
p. 563-584

Walter D. Fisher

A procedure is proposed for partitioning a given matrix columnwise into a simpler or smaller matrix so that a certain quadratic cost criterion involving another symmetric matrix is minimized. The procedure, involving progressive mergers of subsets of data, is applied to two economic examples from the literature.

Log In To View Full Content

Journal News